MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MBT CEM KEEL TIB TRAY SZ2; MBT TIBIAL TRAY : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US MBT CEM KEEL TIB TRAY SZ2; MBT TIBIAL TRAY : KNEE TIBIAL TRAY
Model Number 1294-33-120
Medical Device Problem Codes Loss of or Failure to Bond (1068); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported of pain and suffering.The patient had been living with since (b)(6) of 2011.On that date patient had a total knee replacement surgery in high point regional hospital of my left knee performed by surgeon, orthopedics surgeon for high point orthopedics at 52 years old, to relieve pain of patient's left knee.Thru the years until (b)(6) of 2021, patient had pain even after the surgery.In (b)(6) of 2022.Patient experienced severe pain in that knee of a different level that resulted in an er visit and subsequently a return visit to dr.On this visit patient was informed that the x-ray showed why the device was now causing severe pain and the records will show even a fracture resulted from the failed implant.A revision surgery was scheduled for (b)(6) of 2022 to correct the problems and relieve the new pain.Doi: (b)(6) 2011, dor: not indicated, left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The device catalog number is unknown; therefore, udi is unavailable.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.The patient has a history of events relating to both the left and right knees.Left knee.(b)(6) 2011: successful left tka was completed with depuy synthes implants including cement x 2 and patella.(b)(6) 2017: xrays show left tka is "in some varus." (b)(6) 2021 x-rays show the valgus alignment of the left knee.Osteolysis and proximal medial cyst formation are noted under the tibial prosthesis.(b)(6) 2022: xrays note "unchanged left tilt and settling." (b)(6) 2022: left knee revision is performed for pain and swelling.The tibial tray had settled several millimeters per x-ray prior.Intraoperatively, the femoral component had some "bubbles" around the edge with rocking the prosthesis.The tibial component was noted to be grossly loose.The femoral component also had signs of loosening.A nondisplaced fracture of the lateral femoral condyle was noted which was treated with a plate and screws prior to the replacement of the femoral component.All components were revised with exception of the patella.(this revision will be updated and remain captured on this pc (b)(4).(b)(4) 2022: patient has a left dvt in the left dfv that is treated with oral blood thinners (to be captured on a linked pc).Right knee.(b)(4) 2020: patient undergoes a successful right tka with depuy synthes implants including depuy cement x 2 and patella.(b)(6) 2020: patient undergoes a closed manipulation under anesthesia for stiffness (to be captured on a linked pc).(b)(6) 2022: patient undergoes injections for the pain in the right knee (to be captured on another linked pc).

Brand Name
MBT CEM KEEL TIB TRAY SZ2
Common Device Name
MBT TIBIAL TRAY : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork IN
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16550481
Report Number1818910-2023-05922
Device Sequence Number12359536
Product Code NJL
UDI-Device Identifier10603295025764
UDI-Public10603295025764
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1294-33-120
Device Catalogue Number129433120
Device Lot Number3239414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer03/15/2023
03/27/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date03/24/2023
03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ2; PFC SIG RPF CEM FEM SZ 2.5 LT; PFC SIG RPF INS SZ 2.5 12.5MM; PFC*SIGMA/OV/DOME PAT 3PEG,35; SMARTSET GMV 40G US EO; SMARTSET GMV 40G US EO; UNKNOWN KNEE TIBIAL INSERT; UNKNOWN KNEE TIBIAL TRAY; UNKNOWN KNEE TIBIAL TRAY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexUnknown